Multiple Myeloma an incurable disease, but I have spent the last 25 years in remission using a blend of conventional oncology and evidence-based nutrition, supplementation, and lifestyle therapies from peer-reviewed studies that your oncologist probably hasn't told you about.
Click the orange button to the right to learn more about what you can start doing today.
I’ve supplemented with curcumin/turmeric since 2006. I have written about the many health benefits of curcumin/turmeric supplementation on PeopleBeatingCancer.org. I’ve gone so far as to call curcumin/turmeric a “wonder drug.”
I blog about the positive aspects of curcumin supplementation so often that after coming upon the article linked below I decided to write a post about the possible negative side effects of curcumin.
Toxic or non-toxic, conventional (FDA approved) or non-conventional, all therapies have side effects. Consuming too much water in too short a time can kill you. While I promote the health benefits of exercise for instance, we all know that you can over do it and hurt yourself while exercising.
The challenge for newly diagnosed cancer patients is to figure out the pros and cons of any and all therapies you are thinking of undergoing. For example, high-dose curcumin (8 grams perhaps) may cause kidney stones. At the same time, 8 grams of curcumin may enhance your chemotherapy regimen and cause your cancer to become more sensitive to it.
I am a long-term cancer survivor. I believe that supplementing with curcumin/turmeric in addition to the many anti-cancer, non-toxic therapies I follow daily, weekly, monthly, help me remain in complete remission from my “incurable” cancer.
Have you been diagnosed with cancer? Does your therapy plan include both conventional (FDA approved) and evidence-based non-conventional therapies such as curcumin?
“Yes, turmeric, it does have side effects. And many people are concerned about the side effects of high-dose of curcumin and turmeric supplements. Here we have mentioned about few side effects of turmeric...
Too much intake of turmeric might increase the risk of kidney stones. This happens because of the presence of oxalates in turmeric. To form insoluble calcium oxalate, the oxalates can bind to calcium which is mainly responsible for kidney stones. Hence, turmeric is a strict NO for you if you have a tendency to form kidney stones.
According to one study, when compared to cinnamon, turmeric ingestion had lead to a higher urinary oxalate excretion.
When consumed as a part of a cooked curry, turmeric hasn’t been found to cause any kind gastrointestinal reactions or other stomach issues. But when one intake turmeric for treating chronic conditions like aching joints or arthritis, it may lead to gastrointestinal issues.
It has also been found that high doses of turmeric for longer periods of time can cause gastrointestinal problems. Turmeric can also cause indigestion and heartburn. Even if you are suffering from hyperacidity or dyspepsia it should be better if you totally avoid turmeric consumption. The recommended dosage of turmeric supplement for an adult is 400 mg to 3 g.
Increase gallbladder contractions
Turmeric contains significant amounts of a chemical known as oxalate, which can increase the risk of gallstones. Even 20 to 40 mg of turmeric supplements were also reported to increase gallbladder contractions. According to a study published in the American Journal of Clinical Nutrition, turmeric had significantly increased the levels of oxalate in urine. So, it is advisable to avoid turmeric intake if you are on medication for gallbladder issues or if you have any type of such issues.
High risk of bleeding
Intaking too much turmeric has been found to slow blood clotting. Eventually, this can increase the risk of bleeding and bruise in people those who are suffering from bleeding disorders. Turmeric might cause excessive bleeding when it interacts with certain medications. So, please stop taking turmeric if you have a bleeding disorder or if you are taking any medication for the same.
Turmeric or curcumin can be a contact allergen. Many people have reported contact urticaria and dermatitis due to contact with turmeric. Turmeric basically belongs to the ginger family, so one who is allergic to ginger he or she is more likely get an allergy from turmeric. Even if you are allergic to yellow food colouring you can also be allergic to turmeric.
Yet, some people may experience side effects when they take them in large doses as supplements.
Additionally, not all commercial turmeric powders are pure. Some are adulterated with cheaper and potentially toxic ingredients not listed on the label.
Eating turmeric that contains wheat, barley or rye flour will cause adverse symptoms in people with gluten intolerance or celiac disease.
Some turmeric powders may also contain questionable food colorants, which are added to improve color when turmeric powders are diluted with flour.
One food colorant frequently used in India is metanil yellow, also called acid yellow 36. Animal studies show that metanil yellow may cause cancer and neurological damage when consumed in high amounts (11Trusted Source, 12Trusted Source, 13Trusted Source).
While the toxic effects of metanil yellow have not been investigated in humans, it’s illegal to use in the United States and Europe.
Pure turmeric is considered safe for most people. However, turmeric powders may sometimes be adulterated with cheap fillers, such as wheat starch and questionable food colorants. They may even contain lead.”